I've been on effexor for five years, from 150 to 300 mg over this period of time. when the drug seemed to stop working,my dr. prescribed abilify... and then tryleptal 1800as a mood stabalizer. 8 months ago i developed muscle twitches that affected all parts of my body. i came off of abilify and the twitches continued. the next step was to get off of effexor which i have had little success in the past getting off of (even when i was pregnant, i couldn't go lower than 112.5). now i'm down to 25 mg, and the tryleptal is down to 1200 (i started having blurred vision too). i'm off of abilify but now i'm also on lexapro10 to help mitigate thte withdrawal from effexor. because of severe moods swings , irritability,hostility and anxiety, my doc also prescribed xanax .5, and most recently, b/c of obsessive thoughts about suicide, he prescribed serequel 50/100/ workng up to 150. today was my first day on 100, and i felt drunk for the first half of the day, even though i took the pill the previous night and slept for 12 hours since it knocks you out. the drunk feeling caused a severe panic attack while i was driving with my kids in teh car, which led to feelings of hopelessness, which incited the obsessive suicide thoughts again. let me be clear-- i do not want to kill myself. but i want this mental hell to end. i have moments of clarity, when i feel perfectly fine. but out of nowhere i'll begin to spiral.. and i fall hard. i don't know what's causing what.. is it the withdrawal from effexor? is it the original anxiety and depression that i had over five years ago? is my brain all messed up becuase of this insane cocktail of medicines? i need advice... please tell me what direction i should go in... will i ever get out of this mental hell?
Effexor can be a hard med to quit. I've been there done that. But the good news is, you will get over the withdrawal. Your Dr seems to just keep throwing meds at you. Serequel is a pretty potent med. It is usually prescribed for bi-polar but it can help with depression also. I'm not a Dr but I'm kind of concerned about you being on you being on this cocktail of meds. Have you thought about giving up the Serequel and sticking with the Lexapro? How often are you having to take the Xanax? If you do need an anti anxiety med you might want to think about a much longer acting one. You were on a pretty high dose of Effexor and it's going to take time to completely quit it. Have you tried every other day? This helped me quite a bit. Then every 3 days and so on. Going off of this med can cause the symptoms your having. Hopefully the Lexapro will kick in pretty soon. We're here to help as much as we can. Let us know how your doing. Remar
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.